A Answers (1)
In general warfarin should be used very cautiously with anti-inflammatory pain medicine like naproxen (Aleve) and ibuprofen (Advil, Motrin). There is a potential increased risk for bleeding and or peptic stomach ulcers which could lead to more serious problems. The bleeding risks generally increase in older patients or those that have other medical conditions, however everyone has some risk. The anti-inflammatories could also interfere with the warfarin level in your body. You should use the naproxen sparingly and report any stomach burning or pain or unusual bleeding or bruising to your doctor as soon as possible. Your bleeding time (INR level) may need to be checked more frequently as well. You should discuss these concerns with your doctor and establish if taking the naproxen produces more benefit versus risk in your situation and if you need additional monitoring for your warfarin dose.
This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.